Alert archive / Tennessee / Special Weather Statements in 2016

Special Weather Statement, NWS Nashville, TN

August 6, 2016Cannon County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 6, 2016, 6:00 PM CDT for Cannon County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2016, 6:00 PM CDT (23:00 UTC)
Expired
Aug 6, 2016, 6:30 PM CDT
In force
30 min
Issued by
NWS Nashville, TN

County Cannon County, TN

The radar

The Nashville radar (KOHX), 48 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-172 J/kg
Mixed-layer LCL
1110 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

289 
WWUS84 KOHX 062300
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
600 PM CDT SAT AUG 6 2016
 
TNZ028-062-063-062330-
CANNON TN-WILSON TN-RUTHERFORD TN-
600 PM CDT SAT AUG 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RUTHERFORD...
NORTHWESTERN CANNON AND SOUTHEASTERN WILSON COUNTIES UNTIL 630 PM
CDT...

AT 559 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES EAST OF WALTERHILL...OR NEAR MILTON... MOVING SOUTHEAST AT 15
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WALTERHILL...AUBURNTOWN...MILTON...READYVILLE AND LASCASSAS. 

LAT...LON 3596 8601 3580 8619 3597 8637 3609 8623
TIME...MOT...LOC 2259Z 308DEG 11KT 3598 8623 

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:55 PM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Aug 6, 2:55 PM CDT, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
255 PM CDT SAT AUG 6 2016

.DISCUSSION...

Cold front located just north of the mid state this afternoon.
Activity locate to our north and across western portions of our
area has been more diurnally driven and has thus increased given
the added heating. Hrrr and models both in line with the activity
expected to occur this afternoon and evening. Coverage does not
look widespread so will include generally 50 pops for the evening.
However...will include a pre 1st period late afternoon group which
will lean more toward likely pops.

The boundary is expected to reach into AL and GA by tomorrow. Sfc
high over the midwest will act to send some drier air our way. In
fact, 18Z capes to finally shut down for the next 2 days across
roughly the northwestern half of the mid state. But, some convective
favorability will still reside across the south and Plateau. This is
due to the aforementioned boundary becoming stationary and the 850 mb
axis in closer proximity.

Otw, for the near term temps, values will still run a  degree or two
above normal but humidity values will lean more toward 70 degrees,
possibly mid to upper 60s on Monday.

In the ext fcst, the lower level high pressure to our north will
shift east. Additionally, troughing will stack across the
southeastern U.S. and attempt to shift westward. This will result
in an influx of added moisture and a convergence point for
additional convection. 40- 50 pops will cover the ext period.

Ext temps continue to be rather steady state with lows lower 70s and
highs generally around 90.

7 to 10 days out, the pattern will relax a bit as the more typical
anticyclonic mid/upper level flow pattern returns.

&&

.AVIATION...
18Z TAF DISCUSSION.

TS activity will pick up in the next couple of hours across Middle
TN. All 3 terminals should be affected at some point this
afternoon. Will cover with VCTS and AMD as necessary. IFR to MVFR
conditions likely with any terminal that receives a direct hit
from one of these storms. Otherwise VFR until late tonight when
some MVFR fog/cig develop. These are likely to linger into the
daylight hours on Sunday, but conditions should improve by late
morning/early afternoon.

Winds will be light with mainly a northerly fetch after by 20-21z
this afternoon. Calm tonight.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      72  90  71  91  72 /  50  20  10  10  10
Clarksville    70  87  67  88  70 /  30  10  10  10  10
Crossville     70  84  69  85  70 /  50  50  20  30  30
Columbia       72  89  72  91  72 /  50  20  10  10  10
Lawrenceburg   72  89  72  91  72 /  50  30  10  20  20
Waverly        71  87  68  89  70 /  50  10  10  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......21
AVIATION........Unger
Hazardous weather outlook, Aug 6, 10:43 AM CDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1043 AM CDT SAT AUG 6 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-071545-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
1043 AM CDT SAT AUG 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO EVEN A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR ALL
OF MIDDLE TENNESSEE THIS AFTERNOON AND INTO THE EVENING HOURS. THE
MAIN THREAT WILL DAMAGING STRAIGHT LINE WINDS AND HEAVY RAINFALL
COULD PRODUCE LOCALIZED FLASH FLOODING ISSUES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY THIS AFTERNOON AND
EVENING.

27

In the hours before

Special weather statement, Aug 6, 4:01 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
401 PM CDT SAT AUG 6 2016

TNZ059-062145-
WILLIAMSON TN-
401 PM CDT SAT AUG 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WILLIAMSON COUNTY UNTIL
445 PM CDT...

AT 400 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FRANKLIN...MOVING EAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FRANKLIN...BRENTWOOD...SPRING HILL...NOLENSVILLE...
THOMPSON'S STATION...TRIUNE AND THOMPSONS STATION.

THE WILLIAMSON COUNTY FAIR IN FRANKLIN WILL ALSO BE IMPACTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3597 8665 3597 8662 3594 8662 3591 8663
      3590 8662 3587 8662 3585 8660 3584 8660
      3583 8663 3582 8661 3581 8662 3581 8661
      3579 8661 3579 8666 3577 8666 3575 8670
      3579 8694 3600 8690 3600 8670
TIME...MOT...LOC 2100Z 276DEG 14KT 3589 8683

27
Special weather statement, Aug 6, 4:34 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
434 PM CDT SAT AUG 6 2016

TNZ061-095-062215-
GILES TN-MARSHALL TN-
434 PM CDT SAT AUG 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARSHALL AND
NORTHERN GILES COUNTIES UNTIL 515 PM CDT...

AT 433 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR CAMPBELLSVILLE...OR 14 MILES NORTHEAST OF LAWRENCEBURG...
MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PULASKI...CORNERSVILLE AND LYNNVILLE.

LAT...LON 3530 8721 3543 8720 3544 8716 3545 8715
      3544 8708 3543 8705 3543 8703 3542 8702
      3541 8699 3542 8698 3541 8696 3543 8696
      3542 8675 3512 8689
TIME...MOT...LOC 2133Z 291DEG 17KT 3541 8716

SHAMBURGER
Special weather statement, Aug 6, 4:35 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
435 PM CDT SAT AUG 6 2016

TNZ061-075-062200-
MARSHALL TN-BEDFORD TN-
435 PM CDT SAT AUG 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARSHALL AND
SOUTHWESTERN BEDFORD COUNTIES UNTIL 500 PM CDT...

AT 435 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR PETERSBURG...OR 10 MILES SOUTHWEST OF SHELBYVILLE...MOVING
SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PETERSBURG.

LAT...LON 3540 8671 3548 8652 3535 8637 3535 8641
      3533 8641 3532 8643 3534 8647 3536 8649
      3535 8653 3536 8654 3537 8659 3536 8660
      3533 8660 3531 8665 3532 8666 3531 8667
TIME...MOT...LOC 2135Z 325DEG 7KT 3537 8657

SHAMBURGER
Special weather statement, Aug 6, 5:23 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
523 PM CDT SAT AUG 6 2016

TNZ025>027-059-062315-
CHEATHAM TN-DAVIDSON TN-DICKSON TN-WILLIAMSON TN-
523 PM CDT SAT AUG 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIDSON...
SOUTHEASTERN DICKSON...SOUTH CENTRAL CHEATHAM AND NORTHWESTERN
WILLIAMSON COUNTIES UNTIL 615 PM CDT...

AT 523 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER KINGSTON SPRINGS...OR 10 MILES SOUTH OF ASHLAND CITY...MOVING
SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WHITE BLUFF...KINGSTON SPRINGS...PEGRAM...BELLEVUE AND FAIRVIEW.

LAT...LON 3616 8731 3627 8709 3608 8688 3591 8717
TIME...MOT...LOC 2223Z 322DEG 8KT 3613 8713

SHAMBURGER
Special weather statement, Aug 6, 5:58 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
558 PM CDT SAT AUG 6 2016

TNZ063-077-078-062330-
CANNON TN-WARREN TN-COFFEE TN-
558 PM CDT SAT AUG 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CANNON...
SOUTHWESTERN WARREN AND NORTHERN COFFEE COUNTIES UNTIL 630 PM CDT...

AT 558 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES NORTH OF MANCHESTER...MOVING SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MANCHESTER...MORRISON AND SUMMITVILLE.

LAT...LON 3564 8624 3575 8613 3561 8582 3541 8606
TIME...MOT...LOC 2258Z 308DEG 11KT 3564 8614

SHAMBURGER
Special weather statement, Aug 6, 6:00 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
600 PM CDT SAT AUG 6 2016

TNZ028-062-063-062330-
CANNON TN-WILSON TN-RUTHERFORD TN-
600 PM CDT SAT AUG 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RUTHERFORD...
NORTHWESTERN CANNON AND SOUTHEASTERN WILSON COUNTIES UNTIL 630 PM
CDT...

AT 559 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES EAST OF WALTERHILL...OR NEAR MILTON... MOVING SOUTHEAST AT 15
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WALTERHILL...AUBURNTOWN...MILTON...READYVILLE AND LASCASSAS.

LAT...LON 3596 8601 3580 8619 3597 8637 3609 8623
TIME...MOT...LOC 2259Z 308DEG 11KT 3598 8623

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:02 PM CDTSpecial Weather StatementOHXHumphreys43 min
Aug 5, 7:45 PM CDTSpecial Weather StatementOHXHumphreys45 min
Aug 5, 8:10 PM CDTSevere Thunderstorm WarningOHXHumphreys, Perry35 min
Aug 5, 8:43 PM CDTSpecial Weather StatementOHXPerry47 min
Aug 6, 6:21 AM CDTSpecial Weather StatementOHXMarshall39 min
Aug 6, 4:01 PM CDTSpecial Weather StatementOHXWilliamson44 min
Aug 6, 4:34 PM CDTSpecial Weather StatementOHXGiles41 min
Aug 6, 4:35 PM CDTSpecial Weather StatementOHXBedford25 min
Aug 6, 5:23 PM CDTSpecial Weather StatementOHXCheatham52 min
Aug 6, 5:58 PM CDTSpecial Weather StatementOHXCoffee32 min
Aug 6, 6:02 PM CDTSpecial Weather StatementOHXHickman43 min
Aug 6, 6:12 PM CDTAreal Flood AdvisoryOHXCheatham, Dickson2 hr
Aug 6, 6:31 PM CDTAreal Flood AdvisoryOHXCannon, Coffee119 min
Aug 6, 6:37 PM CDTSpecial Weather StatementOHXCannon38 min

Nearby

Special Weather Statements in Tennessee, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.